Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 124, NWS Shreveport, LA

June 15, 2001Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 15, 2001, 2:03 AM CDT for Winn Parish, Louisiana. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2001, 2:03 AM CDT (07:03 UTC)
Expired
Jun 15, 2001, 3:00 AM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 93 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 2:10 AM CDTThunderstorm Wind 54 EWinnfield, LATrees and power lines toppled.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2887 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2887 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 150705
SVRSHV

LAC127-150800-
/NEW.KSHV.SV.W.0181.150703-150800/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 AM CDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 300 AM CDT

* AT 203 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR DODSON TO
  10 MILES WEST OF WINNFIELD TO NEAR ST. MAURICE. THIS LINE OF SEVERE
  THUNDERSTORMS WAS MOVING TOWARDS THE EAST NEAR 35 MPH.
  
THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.

REPEATING...THHE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 300 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:00 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 14, 9:00 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT THU JUN 14 2001

WILL UPDATE THE ONGOING ZONES TO MAKE A FEW MINOR CHANGES. .TATE
WILL KEEP MENTION OF POSSIBLY SEVERE SINCE THERE HAVE BEEN
REPORTS OF WIND DAMAGE. WATCHES IN EFFECT FOR SOUTHEAST...MUCH OF THE
NORTHERN 2/3RDS OF NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND
NORTHWEST LOUISIANA UNTIL AFTER MIDNIGHT.

WINDS UP TO 60 MPH LIKELY OVER PARTS OF THE WATCH AREA.

06

PREVIOUS NUMBERS...
SHV 73/88/68/93 6510
MLU 75/89/69/93 4620
TXK 72/87/67/90 7400
TYR 72/87/67/92 6300
LFK 75/90/70/94 5510

.SHV...NONE.

In the hours before

Local storm report, Jun 14, 10:55 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0845 PM    IDABEL                    OK   65 MPH TSTM GUST
06/14/01   MCCURTAIN                      TREES DOWNED OVER POWER
                                          LINES. REPORTED BY LAW
                                          ENFORCEMENT.

0850 PM    2 N CLARKSVILLE           TX   70 MPH TSTM GUST
06/14/01   RED RIVER                      TREES DOWNED ON HWY 37.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0855 PM    HOCHATOWN                 OK   65 MPH TSTM GUST
06/14/01   MCCURTAIN                      TREES DOWNED IN BEAVER
                                          BEND ST PARK. REPORTED BY
                                          LAW ENFORCEMENT.

0900 PM    TALCO                     TX   70 MPH TSTM GUST
06/14/01   TITUS                          TREES DOWNED. REPORTED BY
                                          LAW ENFORCEMENT.

0915 PM    DE KALB                   TX   70 MPH TSTM GUST
06/14/01   BOWIE                          CARPORT BLOWN OFF HOUSE
                                          NEAR TOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0937 PM    2 E DE QUEEN              AR   65 MPH TSTM GUST
06/14/01   SEVIER                         TREES DOWN ALONG FM RD
                                          EAST OF TOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0950 PM    MAUD                      TX   TSTM WIND GUST
06/14/01   BOWIE                          60-70 MPH ESTIMATED WINDS.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0950 PM    REDWATER                  TX   TSTM WIND GUST
06/14/01   BOWIE                          60-70 MPH ESTIMATED WINDS.
                                          REPORTED BY LAW     b                                      ENFORCEMENT.
                                          ENFORCEMENT.
Local storm report, Jun 14, 11:59 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0955 PM    2 W NASHVILLE             AR   65 MPH TSTM GUST
06/14/01   HOWARD                         TREES DOWNED. REPORTED BY
                                          TRAINED SPOTTER.

0955 PM    NASHVILLE                 AR   65 MPH TSTM GUST
06/14/01   HOWARD                         WINDOWS BLOWN OUT OF ONE
                                          BUSINESS IN TOWN. REPORTED
                                          BY TRAINED SPOTTER.

1000 PM    2 NW CORINTH              AR   65 MPH TSTM GUST
06/14/01   HOWARD                         VERY LARGE TREE LIMBS
                                          BLOCKING THE ROAD ALONG
                                          HWY 369. REPORTED BY
                                          TRAINED SPOTTER.

1015 PM    8 W JEFFERSON             TX   70 MPH TSTM GUST
06/14/01   MARION                         TREES DOWNED NEAR LAKE O'
                                          THE PINES. REPORTED BY LAW
                                          ENFORCEMENT.

1035 PM    WOODLAWN                  TX   65 MPH TSTM GUST
06/14/01   HARRISON                       TREES DOWNED NEAR HWY 59
                                          NEAR TOWN. REPORTED BY LAW
                                          ENFORCEMENT.

1040 PM    BLEVINS                   AR   65 MPH TSTM GUST
06/14/01   HEMPSTEAD                      TREES DOWNED. REPORTED BY H
                                          LAW ENFORCEMENT.
Local storm report, Jun 15, 12:17 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0930 PM    WINNSBORO                 TX   60 MPH TSTM GUST
06/14/01   FRANKLIN                       TREES DOWNED. REPORTED BY
                                          LAW ENFORCEMENT.

0937 PM    3 E QUITMAN               TX   60 MPH TSTM GUST
06/14/01   WOOD                           TREES DOWNED. REPORTED BY
                                          LAW ENFORCEMENT.

0940 PM    GILMER                    TX   65 MPH TSTM GUST
06/14/01   UPSHUR                         TREES DOWNED. REPORTED BY
                                          LAW ENFORCEMENT.

1115 PM    BLANCHARD                 LA   60 MPH TSTM GUST
06/14/01   CADDO                          TREES DOWNED ALONG i
                                          BLANCHARD LATEX ROAD.
                                          REPORTED BY LAW
                                          ENFORCEMENT.
Local storm report, Jun 15, 1:50 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 AM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1100 PM    10 N PRESCOTT             AR   60 MPH TSTM GUST
06/14/01   NEVADA                         NUMEROUS TREES DOWN ON 19
                                          NEAR PIKE COUNTY LINE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

1100 PM    3 NE BODCAW               AR   60 MPH TSTM GUST
06/14/01   NEVADA                         NUMEROUS TREES DOWN NEAR
                                          CROSSROADS OF 53 & 278.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

1100 PM    BODCAW                    AR   60 MPH TSTM GUST
06/14/01   NEVADA                         NUMEROUS TREES DOWN NEAR
                                          TOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0125 AM    MARTIN                    LA   .75 INCH HAIL
065/15/01   RED RIVER                      REPORTED BY LAW
                                          ENFORCEMENT.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 10:53 PM CDTSevere Thunderstorm WarningSHVCaddo67 min
Jun 15, 1:11 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine64 min
Jun 15, 1:11 AM CDTSevere Thunderstorm WarningSHVRed River64 min
Jun 15, 2:18 AM CDTSevere Thunderstorm WarningSHVGrant57 min
Jun 15, 3:15 AM CDTSevere Thunderstorm WarningSHVLaSalle60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.